Alert archive / Utah / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2025, 4:26 AM MDT for Kane County, Washington County, Utah. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2025, 4:26 AM MDT (10:26 UTC)
- Expired
- Aug 27, 2025, 8:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 40 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 4:40 AM MDT | FLASH FLOOD | 3 Ssw Zion National Par, UT | Flood wave reported on the East Fork of the Virgin River at 510 cfs. |
| Aug 27, 4:55 AM MDT | FLASH FLOOD | 1 Ssw Zion National Par, UT | Significant flash flood reported at the North Fork of the Virgin River gauge rising to 1290 cfs. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
457
WGUS55 KSLC 271026
FFWSLC
UTC025-053-271400-
/O.NEW.KSLC.FF.W.0023.250827T1026Z-250827T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
426 AM MDT Wed Aug 27 2025
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
West Central Kane County in southern Utah...
East Central Washington County in southwestern Utah...
* Until 800 AM MDT.
* At 426 AM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 0.75 inches of
rain has fallen in a 20 minute period. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, slot canyons, and slick rock
areas.
* Some locations that will experience flash flooding include...
Zion National Park.
The heaviest rainfall has occurred over the Pine Creek and Clear
Creek drainages along Highway 9 near the Zion-Mount Carmel Tunnel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3729 11306 3730 11286 3716 11285 3716 11306
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MPS2 follow-up statements
965
WGUS75 KSLC 271158
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
558 AM MDT Wed Aug 27 2025
UTC025-053-271400-
/O.CON.KSLC.FF.W.0023.000000T0000Z-250827T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
558 AM MDT Wed Aug 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING
FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES...
At 558 AM MDT, Doppler radar and automated rain gauges indicated
0.50 to 0.80 inches of rain fell across the area earlier, and flash
flooding is likely ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
normally dry washes, slot canyons, and slick rock areas.
Some locations that will experience flash flooding include...
Zion National Park, Springdale and Rockville.
The heaviest rainfall occurred over the Pine Creek and Clear Creek
drainages along Highway 9 near the Zion-Mount Carmel Tunnel. The
Zion Canyon automated weather station has received 0.79 inches since
4 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3729 11306 3730 11286 3716 11285 3716 11306
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MPS394 WGUS75 KSLC 271355 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 755 AM MDT Wed Aug 27 2025 UTC025-053-271405- /O.EXP.KSLC.FF.W.0023.000000T0000Z-250827T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT-Washington UT- 755 AM MDT Wed Aug 27 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES... The heavy rain has ended. Elevated flows will continue through at least this morning through many slot canyons, normally dry washes, creeks, and rivers in the area. Caution is urged in these areas. && LAT...LON 3729 11306 3730 11286 3716 11285 3716 11306 $$ CRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:07 PM MDT, 12 hours 19 minutes earlier.
Area forecast discussion, Aug 26, 4:07 PM MDT, 12 hours 19 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
407 PM MDT Tue Aug 26 2025
.SYNOPSIS...A monsoonal moisture surge will continue, with
scattered showers and thunderstorms for southwest Wyoming and much
of Utah Wednesday. These will be capable of flash flooding,
particularly of slot canyons, dry washes, and burn scars. Strength
of showers and thunderstorms will depend on destabilization,
largely related to cloud cover.
&&
.SHORT TERM (Through 12Z/6AM Thursday)...Scattered showers and
thunderstorms are in place for much of southwest Wyoming and
Utah. The monsoonal moisture surge included an embedded MCV, which
tracked from south to north through the day. For southern Utah,
light to moderate rain early lead to stable conditions much of the
afternoon. Partial clearing has allowed for limited
destabilization through the afternoon. Showers and thunderstorms
will be capable of locally heavy rain and flash flooding, then
diminish late.
The MCV tracked into northwest Utah through Tuesday, with mostly
light precipitation associated with it. As it tracks further
north, it will approach the ridge axis and slide eastward. Hi-res
models indicate the remnant MCV will track into the urban
corridor of northern Utah early Wednesday. This will bring light
to moderate rain from roughly Ogden, north to the Idaho border.
Precipitable water will lower throughout southwest Wyoming and
Utah Wednesday as synoptic flow transitions to the west. The most
drying will be in southern Utah. Still, isolated to scattered
showers and thunderstorms capable of locally heavy rain are likely
Wednesday.
There will be more showers and thunderstorms further north.
Although conditions will be drier, they will remain sufficient
for showers and thunderstorms capable of heavy rainfall. HREF
model soundings indicate narrow, skinny CAPE profiles of roughly
250-500 J/kg that often indicate a good environment for heavy
rain. Precipitable water values will be around 1 inch. Wind shear
through the cloud layer will be low, around 20 knots. Similar to
recent, a limiting factor could be cloud cover, but these
ingredients suggest warm rain processes and showers and
thunderstorms capable of locally heavy rainfall. If these track
into vulnerable locations or if training occurs, flash flooding
will be an impact.
Temperatures will be 5-15F cooler than normal for southwest
Wyoming and Utah Wednesday as broken to overcast clouds and
higher than normal moisture is in place.
.LONG TERM (After 12Z/6AM Thursday), Issued 413 AM MDT...
Mid level ridging will slowly re-establish itself across the
region for the latter portion of the week through the upcoming
holiday weekend. With rising heights the airmass will continue to
slowly dry each day. Temperatures will be slow to respond
initially, remaining 5-8F below climo through Friday before slowly
trending warming through the weekend.
Sufficient moisture will remain across the forecast area to support
mainly afternoon and evening showers and thunderstorms Thursday.
These will be most numerous across northern and central Utah where
locally heavy rain will remain possible with stronger updrafts,
while drier and more stable air will limit convective coverage
across the south. Lingering moisture will again support showers and
thunderstorms Friday, with coverage and intensity waning due to this
slow drying trend. By Saturday lingering convection will remain
largely isolated and confined to the higher terrain.
&&
.AVIATION...KSLC...Area showers and thunderstorms will continue
around the KSLC terminal through the remainder of the afternoon
hours, bringing periods of MVFR to IFR conditions due to moderate to
heavy rainfall. The most likely period to see these VIS reductions
will be from 22Z to 01Z, with showers becoming more isolated
thereafter. Winds will predominantly be from the south, however,
directions are likely to change as showers pass. There is about a
40% chance of seeing isolated heavy rainfall through the overnight
hours.
.REST OF UTAH AND SOUTHWEST WYOMING...Widespread showers and
thunderstorms are expected to decrease in coverage through the
evening hours for much of the region. The exception will be across
northern Utah and southwest Wyoming as scattered to widespread
showers will continue through about 06Z. Within heavier showers,
reduction to MVFR to IFR conditions can be expected due to VIS
restrictions alongside gusty and erratic outflow winds. Areas of
isolated showers and thunderstorms will persist across the area
through the overnight hours with a focus across northern and central
Utah.
&&
.FIRE WEATHER...A ridge of high pressure to the southeast continues
to advect monsoonal moisture into Utah. A wave within the moisture
surge tracking from south to north is contributing to showers for
much of the state. With overcast conditions, there has not been
sufficient destabilization for stronger showers or thunderstorms,
but rather light to moderate showers. Coverage will diminish some,
particularly throughout southern Utah, into Wednesday.
Clouds will remain in place through Wednesday, which will have
some limiting factor on convection, but scattered showers and
thunderstorms will continue for much of Utah through the day.
These will be capable of wetting rain, with heavier showers and
thunderstorms more likely with more destabilization.
Conditions will trend drier from Wednesday into Thursday as the
monsoonal surge diminishes and drier conditions build in.
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flood Watch until midnight MDT tonight for UTZ113-117>119-121-
123>126-128>131.
WY...None.
&&
SHORT TERM...Wilson
LONG TERM...Seaman
AVIATION...Webber
FIRE WEATHER...Wilson
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:01 PM MDT | Special Weather Statement | SLC | Wayne | 29 min |
| Aug 26, 7:24 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Aug 27, 9:07 AM MDT | Areal Flood Advisory | SLC | Box Elder, Davis, Weber | 6 hr |
| Aug 27, 10:18 AM MDT | Areal Flood Advisory | SLC | Davis, Weber | 117 min |
| Aug 27, 11:05 AM MDT | Flood Watch | SLC | Carbon, Emery, Garfield, Sevier, Wayne | 10 hr |
| Aug 27, 12:47 PM MDT | Flash Flood Warning | SLC | Emery | 3 hr |
| Aug 27, 12:48 PM MDT | Special Weather Statement | SLC | Emery | 42 min |
| Aug 27, 1:05 PM MDT | Special Weather Statement | SLC | Davis | 40 min |
| Aug 27, 2:46 PM MDT | Special Weather Statement | SLC | Cache | 29 min |
| Aug 27, 3:16 PM MDT | Special Weather Statement | SLC | Garfield | 44 min |
Nearby
Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.